advertisement

Depression

Question
Posted by: | 2019/04/23

Q.

Coming off Lexamil onto Valdoxine

Dear Prof. I have been suffering from GAD for about 5 years. When I was first diagnosed I had a really bad "crash", caused by financial issues (that ended up being in my head). I saw a psychiatrist and he put me onto Escitalopram and Quetiapine. It took a while to kick in, but it did its job (WELL). I weened off the Quetiapine and remained on the Lexamil. It had been working perfectly. But, it's one little side effect for me (delayed orgasms) eventually caused me to try to change. So about 1.5 to 2 months ago, I moved to Valdoxine and all seemed to be going fantastic. Then all of a sudden 2 weeks ago, I could feel the anxiety creeping in every morning when I woke up and then I crashed a couple of days later. I believe this is the withdrawals of the Lexamil? I am struggling to cope now. I have been put onto Urbanol temporarily (to try to get me through to my appointment with the doc) but I am finding it is not helping at all. I did practice CBT and that helped me go into remission from my initial crash at quite a fast pace. The problem is that I know there is nothing wrong in my life, I am happy, everything is perfect. But I can't kick the pit in my stomach and spiraling negative thoughts, which are just constantly hounding me and almost paralyzing my ability to function normally. I managed to get through the Easter holidays by keeping myself busy. But the mornings are a killer. But the end of the day, I am my happy bouncy self. But I dread going to sleep because I know I am going to have the same battle the next morning. Today (back at work) I cannot kick the spiraling thoughts. And am wondering if I should/ can double my 10mg dose of Urbanol to see if it can take the edge off. Do you have any suggestions for me? Plus this really is helping me just typing it all out. Muchly appreciated!

Expert's Reply

A.

Depression expert
- 2019/04/24

Hello,
Urbanol has no magic advantage over other treatments for anxiety, and doubling the dose except on the specific advice of your psychiatrist, is not usually a good idea.  Pleased to hear that CBT apparently helped you well at first ; the situation you now describe suggests that some more consultations with a revised focus of the CBT, could be useful.
Lexamil withdrawal symptoms tend to last 2 to 3 weeks, and shouldn't be significant after a couple of months.
Over-all, it sounds as though a further consultation with your psychiatrist, to explore all the concerns, would be a good idea.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.